D-Dimer

I think Ive mentioned this before so forgive me im trying foir clarification. Ive just had another D-Dimer blood test yesterday and once again it was very high. Apparently it should be about 167 but mine always comes back in the 2000s if not 3000s. Ive been told that as the test is looking for lipids my test would always be high but wondered if anyone else had this happen or been told anything about it. Obviously im worried when these tests which are utimately about whether you have a blood clot come back high. What is 'normal' high and what means i have another clot. Doctors keep telling me I cant clot on clexane , to which i laughed and refered them to this forum. Any information would be very welcome, Thanks margaret

12 Replies

oldestnewest
  • What amount of clexane are you on per day as a matter of interest?

  • 150mg

  • I have APS and my D-Dimer test came back normal. I'm not on clexane though.

  • That is a very high D dimer. It is a non specific test, things like pneumonia, cancer, rheumatoid arthritis, and recent surgery can also increase your D dimer, but if you don't have any of those things (or any other active inflammatory conditions) and you have APS, it is concerning for possible clotting. Do you have any symptoms? Why did they do the test?Heparin is dosed by weight but you didn't give your weight. Also, are you also on an anti platelet agent, like aspirin or plavix?

  • Thanks for your answers I do have a chest infection but it doesnt seem to matter when i have the test it comes back high, Since i had the first clot in march 2011 it has always been high, the highest over 3000. I weigh just less than 90kgs and have been on clexane about 10 months as i wasnt stable on warfrin. They took this test because i had been in hospital with chest pain and back pain, (when i have had clots the pain is always in my back and never in my chest ) and i was told that i should have another d-dimer after a week. I have been told though that even if it is another clot Im already on all the treatment that is available so nothing would change, they dont even bother to scan me now. No one can give me a good reason why the d-dimer is always high except that the test is looking for lipids so because ive got APLS it will always be high.

  • sorry forgot to say no im not on asprin

  • I've never been on Clexane and never heard of it. They always mention Warfarin but I woldn't go on that so I'm on Dipyridamole. Any one else on that? Tried Plavix/Clopidrogel twice but it make me more dizzy.

  • ps I forgot to say that I had a D-Dimer which was high but I don't know hatit was all about?

    (Couldn't manage to add this to my comment for some reason...

  • Hi I had an operation at St Thomas' about six and a half weeks ago and was put straight on Clexane to help prevent clotting and also resumed taking my daily aspirin, two weeks after I was discharged I woke up with a pain in my neck and assumed I had slept awkwardly, over a couple of days the pain was excruciating and radiated into my shoulder and clavicle, I was admitted to my local hospital with suspected clot but more likely a chest infection I was given a test for D-Dimer which came back positive had a CT scan and have a clot on my lung. I am now on warfarin, the pain went but is now back again although not as fierce as before and hurts in my shoulder when I try to take a deep breath my Gp told me yesterday that it is not unheard of to have furthur clots even when you are on anticoagultion

  • Margaretjo if you are having symptoms that make you suspect a clot, act on your instinct and make a nuisance of yourself. Much better to be safe than sorry. Please go and get yourself checked out. x

  • Agree with APS. If you do have evidence of new clotting, your doctors may want to intensify your anticoagulation. You said you are on 150 mg clexane, is that once a day? According to my hematologist who is a professor of clotting, there is a high failure rate with once daily clexane, esp in conditions like APS. The usual dose is 1 mg/kg twice daily which for you would be 90 mg twice daily. I did not have control of my symptoms (eg headaches, etc) until switching to twice daily heparin plus an anti platelet agent

  • Yes thats once a day. I think I need to speak to my doctor

You may also like...